Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 24, 2008, 6:45 AM CDT for Nueces County, San Patricio County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2008, 6:45 AM CDT (11:45 UTC)
- Expired
- Jul 24, 2008, 8:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 13 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:24 AM CDT | FLASH FLOOD | 9 W Corpus Christi, TX | EASTBOUND RIGHT LANE OF STATE HIGHWAY 44 NEAR CLARKWOOD ROAD IS CLOSED DUE TO FLOODING. |
| Jul 24, 7:27 AM CDT | FLASH FLOOD | 8 Ssw Corpus Christi, TX | WATER IS ON THE SOUTHBOUND LANES OF WEBER ROAD FROM YORKTOWN TO OSO CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 241149
FFWCRP
TXC355-409-241345-
/O.NEW.KCRP.FF.W.0007.080724T1145Z-080724T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 AM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN NUECES COUNTY IN SOUTH TEXAS
CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS
* UNTIL 845 AM CDT
* AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF SHOWERS PRODUCING VERY HEAVY RAIN ACROSS EASTERN NUECES
COUNTY NORTHWARD INTO CENTRAL SAN PATRICIO COUNTY. DOPPLER RADAR
ESTIMATED 1 TO 3 INCHES OF RAIN HAS FALLEN FROM NEAR CHAPMAN
RANCH NORTH TO NEAR SINTON. ADDITIONAL RAIN AMOUNTS OF 1 TO 2
INCHES PER HOUR WILL BE POSSIBLE AS THE BAND CONTINUES TO MOVE
THROUGH.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING
TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CORPUS CHRISTI...PORTLAND...SINTON...TAFT...BAY AREA
MEDICAL CENTER...CHAPMAN RANCH...CHRISTUS SPOHN HOSPITAL SOUTH...
COLE PARK...CORPUS CHRISTI COUNTRY CLUB...CORPUS CHRISTI DEL MAR
EAST CAMPUS...CORPUS CHRISTI DEL MAR WEST CAMPUS AND CORPUS
CHRISTI INTERNATIONAL AIRPORT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2815 9775 2812 9759 2814 9753 2809 9729
2782 9724 2786 9728 2784 9735 2786 9737
2785 9749 2784 9749 2783 9737 2777 9739
2770 9725 2766 9726 2764 9721 2758 9721
2759 9726 2764 9727 2756 9732 2756 9746
$$
TMT1 follow-up statement
000
WGUS74 KCRP 241340
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
840 AM CDT THU JUL 24 2008
TXC355-409-241350-
/O.EXP.KCRP.FF.W.0007.000000T0000Z-080724T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...CORPUS CHRISTI...PORTLAND...SINTON...TAFT
840 AM CDT THU JUL 24 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 AM CDT FOR EASTERN
NUECES AND CENTRAL SAN PATRICIO COUNTIES...
THUNDERSTORMS WITH HEAVY RAINS HAVE WEAKENED AND MOVED NORTH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 2815 9775 2812 9759 2814 9753 2809 9729
2782 9724 2786 9728 2784 9735 2786 9737
2785 9749 2784 9749 2783 9737 2777 9739
2770 9725 2766 9726 2764 9721 2758 9721
2759 9726 2764 9727 2756 9732 2756 9746
$$
JARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:26 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 24, 4:26 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
426 AM CDT THU JUL 24 2008
.SHORT TERM (TODAY THROUGH FRIDAY)...DOLLY WL CONTINUE MOVING TO
THE WEST-NORTHWEST THROUGH TNT. THIS TRACK WL TAKE THE CORE OF DOLLY
ACROSS SRN WEBB/DUVAL COUNTIES THIS AFTN. AS A RESULT...TROPICAL
STORM FORCE WIND GUSTS WL STILL BE PREVALENT ACROSS THE SRN
PORTION OF THE CWA TDA...ESPECIALLY WITHIN THE HEAVIER RAIN
BANDS. WITH THE INNER CORE OF DOLLY EXPECTED TO PUSH INTO SRN
DUVAL AND SRN WEBB COUNTIES...BLV A TROPICAL STORM WIND WARNING WL
BE JUSTIFIED THIS MORNING. WL ADD JIM WELLS COUNTY AS WELL SINCE
THE SRN PORTION WL LKLY EXPERIENCE A FEW HOURS OF TROPICAL STORM
FORCE SUSTAINED WINDS. HIGHLY EFFICIENT TROPICAL RAINS ARE
EXPECTED ACROSS MUCH OF THE CWA TDA WITH EXPANDING FEEDER BANDS
EXPECTED TO DEVELOP THROUGHOUT THE DAY. CATEGORICAL POPS STILL
LOOK GOOD FOR TDA. WL MAINTAIN THE CURRENT FLOOD WATCH FOR THE SRN
HALF OF THE CWA GIVEN THE TRACK OF DOLLY. AN ADDITIONAL 1 TO 4
INCHES IS EXPECTED TDA WITH LOCALLY HIGHER AMOUNTS ALONG THE ERN
INNER CORE OF DOLLY. SUFFICIENT 0-1KM HELICITY VALUES ABV 150
M2/S2...MARGINAL INSTABILITY AND BEING WITHIN THE FAVORED
NORTHEAST QUADRANT...THE THREAT FOR TORNADOES AND/OR WATERSPOUTS
WL PERSIST TDA. IN FACT...IT LOOKS LIKE AN EVEN BETTER CHANCE AT
SEEING TORNADOES WL EXIST TDA THAN IT DID YDA. PCPN WL BEGIN TO
SHUT OFF FROM EAST TO WEST THIS EVENING AS DOLLY HEADS FURTHER
INTO MEXICO. A GRADUAL DIMINISHMENT IN PCPN COVERAGE WL THEN
CONTINUE FOR THE REMAINDER OF THE NIGHT. RESIDUAL MOISTURE AND
SUFFICIENT HEATING ON FRI WL PRODUCE ISOLATED CONVECTION. TEMPS WL
REMAIN WELL BELOW NORMAL TDA WITH A GRADUAL REBOUND EXPECTED ON
FRI BUT STILL BELOW NORMAL DUE TO THE WET SOILS.
&&
.MARINE...HIGH SEAS IN EXCESS OF 10 FT WL LINGER TDA AS LARGE SWELLS
CONTINUE TO PUSH THROUGH THE COASTAL WATERS. THESE SWELLS WL
BEGIN TO WANE LATER THIS AFTN AND THEN MORE SO TNT AND FRI. AS A
RESULT...WL SHOW A SLOW DECLINE IN SEAS THROUGH FRI. SEAS WL LKLY
NOT DROP BELOW SCA CRITERIA UNTIL FRI AFTN. TROPICAL STORM FORCE
WIND GUSTS WL PERSIST THROUGH THE FIRST HALF OF TDA ACROSS THE SRN
WATERS...ESPECIALLY WITHIN FEEDER BANDS ROTATING AROUND DOLLY.
WINDS WL GRADUALLY LESSEN THIS AFTN AND WL THEN DROP TO SCEC
CRITERIA TNT AND FRI.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS WL PERSIST TDA WITH
OCCASIONAL IFR CONDITIONS EXPECTED WITHIN THE STRONGER RAIN BANDS
ASSOCIATED WITH DOLLY. STRONG WIND GUSTS BETWEEN 35 AND 50 KTS WL
BE POSSIBLE ACROSS ALI...CRP AND LRD TDA. MVFR CONDITIONS WL
GRADUALLY GIVE WAY TO VFR CEILINGS TNT. VFR CONDITIONS WL PREVAIL
ON FRI FOR MOST OF SOUTH TX.
&&
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...DRYING EXPECTED FRIDAY
NIGHT AS RIDGE OF HIGH PRESSURE BLDS IN BEHIND WHATS LEFT OF DOLLY.
MODELS PROG CLRG FROM E TO W FRIDAY NIGHT THROUGH SAT AS THE CTR OF
THE HIGH SHIFTS OVR TX LEADING TO MORE SUMMER LIKE CONDITIONS. BOTH
THE GFS AND ECMWF TIME HEIGHT SERIES SHOWS ONLY SHALLOW MOISTURE
NEAR THE SFC WITH OTHERWISE A DRY ENVIRONMENT THROUGH THE EXTENDED.
A FEW SHORT WAVES ARE PROGD TO TRAVERS S TX ON SRN PERIPHERY OF HIGH
BUT GIVEN THE LIMITED MOISTURE...AM NOT EXPECTING ANY SIGNIFICANT
PRECIP. ALTHOUGH DID KEEP 10 POPS FOR THE AFTERNOONS FOR ANY ROGUE
SHRA FORCED BY THE SEA BREEZE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 85 78 90 76 93 / 100 40 20 10 10
VICTORIA 87 76 92 74 94 / 80 30 20 10 10
LAREDO 79 76 94 78 99 / 100 80 20 10 10
ALICE 85 77 93 75 95 / 100 50 20 10 10
ROCKPORT 85 79 90 79 91 / 90 30 20 10 10
COTULLA 86 75 93 74 98 / 100 60 20 10 10
KINGSVILLE 85 78 92 76 95 / 100 40 20 10 10
NAVY CORPUS 84 80 88 78 91 / 100 40 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: KLEBERG...
NUECES...SAN PATRICIO.
FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO.
FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WEBB.
TROPICAL STORM WIND WARNING UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: DUVAL...JIM WELLS...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL 20 TO 60 NM.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...COASTAL WATERS
BAFFIN BAY TO PORT ARANSAS OUT 20 NM...WATERS BAFFIN BAY TO
PORT ARANSAS 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT OCONNOR.
&&
MB/80...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jul 24, 5:29 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CDT THU JUL 24 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-251030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM DOLLY WILL CONTINUE MOVING WEST-NORTHWESTWARD ACROSS SOUTH TEXAS TODAY AND ACROSS MEXICO TONIGHT. STRONG TROPICAL FORCE WINDS WILL PERSIST TODAY...ESPECIALLY IN SQUALLS. AS A RESULT...A TROPICAL STORM WARNING WILL REMAIN IN EFFECT BETWEEN BAFFIN BAY AND PORT ARANSAS THROUGH AT LEAST THIS MORNING. A TROPICAL STORM WIND WARNING WILL REMAIN IN EFFECT THIS MORNING FOR JIM WELLS...DUVAL AND WEBB COUNTIES. HIGH SEAS WILL SLOWLY SUBSIDE TONIGHT. DUE TO PERSISTENT SWELLS AND ABOVE NORMAL TIDAL LEVELS...MINOR COASTAL FLOODING WILL PERSIST TODAY ACROSS COASTAL AREAS. AN ADDITIONAL 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS IS EXPECTED THROUGH THIS EVENING. AS A RESULT...A FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THIS AFTERNOON ACROSS THE SOUTHERN COASTAL BEND AND SOUTHERN RIO GRANDE PLAINS. A FLOOD WATCH WILL REMAIN IN EFFECT FOR WEBB COUNTY UNTIL EARLY FRIDAY MORNING. THE THREAT FOR ISOLATED TORNADOES WILL ALSO EXIST THROUGHOUT THE DAY. A TORNADO WATCH REMAINS IN EFFECT THIS MORNING FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS WILL END ON FRIDAY AFTERNOON AS WINDS AND SEAS CONTINUE TO DIMINISH IN THE WAKE OF DOLLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/TE
In the hours before
Local storm report, Jul 24, 4:53 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 AM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD CHAPMAN RANCH 27.58N 97.45W
07/24/2008 NUECES TX LAW ENFORCEMENT
FM 70 AT HIGHWAY 286 IN CHAPMAN RANCH IS BARRICADED DUE
TO FLOODED ROADWAY.
&&
MERRIMANThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:19 AM CDT | Special Marine Warning | CRP | 41 min | |
| Jul 24, 3:21 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Jul 24, 5:15 AM CDT | Inland Tropical Storm Warning | CRP | Duval, Jim Wells, Webb | 5 hr |
| Jul 24, 10:32 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 24, 10:51 AM CDT | Inland Tropical Storm Warning | CRP | Duval, Webb | 3 hr |
| Jul 24, 11:01 AM CDT | Wind Advisory | CRP | Bee, Jim Wells, Kleberg, La Salle, Live Oak, McMullen and 2 more | 5 hr |
| Jul 24, 11:46 AM CDT | Coastal Flood Statement | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 16 hr |
| Jul 24, 12:39 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 116 min |
| Jul 24, 12:54 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 102 min |
| Jul 24, 4:34 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 116 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.